# SDR CA960312020

- Difficulty date: January 6, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 206B
- Engine: Allsn 250C20
- System (JASC): 6230 · Main Rotor Mast/Swashplate
- Part: Swashplate Assy
- Part number: 206010450113
- Condition: Wearing
- Location: Sleeve Bearings
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)UPON 300 HOUR INSPECTION PARTICLES OF TEFLON AND BRASS WERE FOUND COMING FROM PIVOT SLEEVE AND SWASHPLATE SUPPORT. SWASHPLATE ASSY WAS REMOVED FOR INSPECTION AND FOUND BRASS SHIMS UNDER SLIDER BEARING S WERE WORKING OUT AND BREAKING APART CAUSING SLIDER WEAR. BRASS SHIM IS NOT APPROVED FOR USE IN THIS AREA, NOR IS IT REQUIRED. THE SHIM WORKING OUT CAUSE SERIOUS PREMATURE WEAR OF THE SWASHPLATE SUPPORT AND CAN CAUSE SERIOUS BINDING OF THE COLLECTIVE IN FLIGHT. THIS UNAPPROVED PROCEDURE WAS VERBALLY DISCUSSED A FEW YEARS AGO WITH THE OVERHAUL FACILITY.
